Alert archive / Alabama / Wind Advisories in 2023
Wind Advisory 9, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 2, 2023, 4:01 AM CST for 39 counties in Alabama. It took effect at Mar 3, 2023, 12:00 AM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2023, 4:01 AM CST (10:01 UTC)
- In effect from
- Mar 3, 2023, 12:00 AM CST
- Expired
- Mar 3, 2023, 8:17 PM CST
- In force
- 20 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted.
131 WWUS74 KBMX 021001 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 401 AM CST Thu Mar 2 2023 ALZ011>015-017>050-022200- /O.NEW.KBMX.WI.Y.0009.230303T0600Z-230304T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 401 AM CST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...central Alabama. * WHEN...From midnight tonight to 9 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
737 WWUS74 KBMX 022052 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 252 PM CST Thu Mar 2 2023 ALZ011>015-017>050-030615- /O.CON.KBMX.WI.Y.0009.230303T0600Z-230304T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 252 PM CST Thu Mar 2 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Central Alabama. * WHEN...From midnight tonight to 9 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
226 WWUS74 KBMX 030906 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 306 AM CST Fri Mar 3 2023 ALZ011>015-017>050-032200- /O.CON.KBMX.WI.Y.0009.000000T0000Z-230304T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 306 AM CST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Central Alabama. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
432 WWUS74 KBMX 031805 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1205 PM CST Fri Mar 3 2023 ALZ011>015-017>050-040300- /O.CON.KBMX.WI.Y.0009.000000T0000Z-230304T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1205 PM CST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...All of Central Alabama. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
700 WWUS74 KBMX 040217 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 817 PM CST Fri Mar 3 2023 ALZ011>015-017>050-040330- /O.CAN.KBMX.WI.Y.0009.000000T0000Z-230304T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 817 PM CST Fri Mar 3 2023 ...WIND ADVISORY IS CANCELLED... The gusty winds have subsided this evening. It will remain near the Georgia state line for a few hours, but all winds below established criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 2, 4:01 AM CST, 0 minutes earlier.
Area forecast discussion, Mar 2, 4:01 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 401 AM CST Thu Mar 2 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Friday) Issued at 228 AM CST THU MAR 2 2023 A line of thunderstorms continues to weaken as it pushes southeastward this morning, as it encounters warm air aloft and low level winds weaken. The line of storms and its outflow boundary (as activity gradually diminishes) will push through the area, serving to stabilize the area for much of the day, much like a front does. Rain showers are expected to continue, especially across the north closer to the actual stalled warm front and upper level forcing. However, expect thunder to be limited with the stable conditions near the surface and the warm layer around 700mb. Will reduce the chance of lightning this afternoon, and trend temperatures downward with highs in the mid 60s far north to near 80 in the southeast. To our west today, a strong upper level system will eject out of the Four Corners region into the southern Plains, eventually taking a negative tilt as it approaches the Lower Mississippi River Valley tonight. The associated surface low and wind fields will strengthen, with a warm front lifting toward the Ohio River Valley and a warm sector re- establishing itself across Central Alabama tonight. A line of strong to severe storms will cross Mississippi, approaching Central Alabama early Friday morning. Given strong wind fields and forward speed of the system, a broken line of strong to severe storms will move across Central Alabama quickly, exiting the east by mid day. There remains a chance of severe storms with tornadoes and damaging winds, given strong jet features and supportive mid level lapse rates. A few limiting factors of note are the lack of surface CAPE, given the diurnal minimum that occurs in the morning, a persistent warm layer aloft, and better synoptic forcing removed to our north. Will need a Wind Advisory to cover gradient wind gusts of 40-50mph outside of any convection, beginning at midnight tonight through early Friday evening, and will be posting that this morning. Quieter conditions expected Friday night, as cooler and drier air filter into the region. Winds will remain breezy, with skies clearing. Lows will be in the low 40s north to low 50s south. 14 && .LONG TERM... (Friday through Wednesday) Issued at 228 AM CST THU MAR 2 2023 A relatively zonal flow aloft is expected through early next week, though a low-amplitude subtropical ridge will maintain a presence across the Gulf of Mexico. A broad high pressure system is forecast to stretch across much of the Central and Eastern CONUS this weekend, gradually moving east each day with a low-level ridge moving across the Deep South on Sunday, generally positioning to our southeast on Monday. A warming trend is expected as a result, and dry conditions suggested more notable temperature increases Sunday and Monday. However, boundary layer moisture is sufficient enough by Monday afternoon to foster low-end rain chances. This will coincide with a shortwave disturbance and associated front moving through the Ohio Valley. This front is progged to advance toward Central Alabama on Tuesday which is prompting more noteworthy rain chances, with some thunderstorm potential, through the end of the period. 40/Sizemore && .AVIATION... (06Z TAFS) Issued at 1152 PM CST WED MAR 1 2023 Terminal forecast, at least north, have the potential to be quite challenging and changeable for the first 12-16hrs. There is an outflow boundary approaching from the north and west that will impact the northern terminals by 08-10z. Thunder activity has pulsed at times and have VCTS mentioned. A large area of stratiform rain was behind this initial activity and all of it will slowly sag southward. The actual front was well back to the northwest. Although surface winds may temporarily become north behind the convection, winds should swing back to a predominantly south southwest direction. There may be a few gusts through 10z, but the winds will mainly average 5-10kts. Ceilings are expected to drop quickly to MVFR at all terminals. Have the northern terminals briefly dropping to IFR around daybreak. The boundary will actually return northward later Thursday and this will produce additional showers and possibly more thunderstorms. So went with the idea that the northern terminals will have MVFR ceilings into 20z or so, then MVFR ceilings redeveloping just before 06z. The southern terminals will see a trend very similar to the past several days where MVFR ceilings become VFR by afternoon. 75 && .FIRE WEATHER... Rain chances remain elevated today, especially across the north, ahead of a line of strong to severe storms that will move across the area quickly Friday morning. Min RH values will continue to be elevated today, with 20ft winds from the south at 5-8mph. Winds increase tonight, with 20ft winds from the south, becoming southwesterly through the day on Friday, with speeds up to 25mph. Drier air arrives Friday, with afternoon RH values falling into the 35 to 55 percent range. Drier conditions, with winds around 5mph, continue through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 65 62 72 45 / 90 60 90 0 Anniston 67 63 74 47 / 90 60 90 0 Birmingham 68 65 72 47 / 90 60 90 0 Tuscaloosa 72 68 71 48 / 80 50 90 0 Calera 70 66 73 49 / 80 50 80 0 Auburn 71 65 76 51 / 60 30 80 0 Montgomery 77 69 79 51 / 40 20 50 0 Troy 79 69 80 52 / 30 20 50 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from midnight tonight to 9 PM CST Friday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun- Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore- Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon- Marengo-Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell- Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker- Winston. && SHORT TERM...14 LONG TERM....40/Sizemore AVIATION...75
Hazardous weather outlook, Mar 2, 1:51 AM CST, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 151 AM CST Thu Mar 2 2023 ALZ011>015-017>050-031100- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 151 AM CST Thu Mar 2 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms are possible across all of Central Alabama on Friday from 4 am to noon. Threats include tornadoes and damaging winds up to 60 mph. Non thunderstorm wind gusts up to 50 mph are possible Thursday night through Friday afternoon. Downed trees and power outages may occur. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and Emergency Management may be needed through Friday.
In the hours before
Special weather statement, Mar 1, 11:17 PM CST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1117 PM CST Wed Mar 1 2023
ALZ011-014-015-020600-
Walker AL-Winston AL-Marion AL-
1117 PM CST Wed Mar 1 2023
...Strong thunderstorms will impact portions of northwestern Walker,
southeastern Marion and Winston Counties through MIDNIGHT CST...
At 1117 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Brushy Lake to near Lynn to near
Sulligent. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winfield, Lynn, Arley, Guin, Double Springs, Brilliant, Addison, Glen
Allen, Nauvoo, Gu-
Win, Eldridge, Houston Recreational Area, Camp McDowell, Nesmith,
Ashbank, Brushy Lake, Poplar Springs, Ashridge, Falls City and Lake
Buttahatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CST for central,
northwestern and west central Alabama.
&&
LAT...LON 3430 8711 3407 8711 3391 8762 3392 8795
3401 8795 3430 8736
TIME...MOT...LOC 0517Z 272DEG 28KT 3433 8725 3411 8752 3390 8821
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Mar 2, 12:22 AM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1222 AM CST Thu Mar 2 2023
ALZ012-013-015-020715-
Fayette AL-Walker AL-Lamar AL-
1222 AM CST Thu Mar 2 2023
...Strong thunderstorms will impact portions of Walker, Fayette and
southern Lamar Counties through 115 AM CST...
At 1222 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Curry to 7 miles east of Caledonia.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Fayette, Sumiton, Cordova, Dora, Carbon Hill, Millport,
Berry, Parrish, Oakman, Kennedy, Sipsey, Kansas, Belk, Curry,
Bankston, Smith Dam, Boley Springs, Rocky Hollow and Beloit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CST for central and
west central Alabama.
&&
LAT...LON 3366 8826 3400 8725 3398 8720 3400 8719
3400 8716 3393 8709 3390 8710 3389 8709
3389 8701 3387 8701 3384 8695 3380 8696
3360 8742 3361 8763 3358 8763 3358 8767
3352 8767 3354 8827
TIME...MOT...LOC 0622Z 276DEG 34KT 3400 8715 3365 8820
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Mar 2, 12:33 AM CST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1233 AM CST Thu Mar 2 2023
ALZ017-020715-
Blount AL-
1233 AM CST Thu Mar 2 2023
...Strong thunderstorms will impact portions of Blount County through
115 AM CST...
At 1232 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Holly Pond to near Hanceville to near
Smith Dam. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oneonta, Blountsville, Cleveland, Dallas, Locust Fork, Altoona,
Snead, Susan Moore, Trafford, Allgood, Fairview, Hayden, Nectar,
Rosa, County Line, McLarty, Bangor, Strawberry, Blount Springs and
Arkadelphia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3410 8630 3406 8633 3396 8635 3380 8670
3384 8676 3384 8688 3382 8695 3386 8696
3387 8692 3391 8692 3393 8689 3397 8677
3405 8668 3409 8669 3408 8668 3412 8660
3419 8655 3420 8655 3425 8652 3426 8645
TIME...MOT...LOC 0632Z 274DEG 33KT 3414 8669 3403 8679 3390 8714
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreLocal storm report, Mar 2, 2:58 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 AM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM TSTM WND DMG SHOTTSVILLE 34.26N 88.13W
03/01/2023 MARION AL EMERGENCY MNGR
TREES BLOCKING CR 56 NEAR SHOTTSVILLE
COMMUNITY CHURCH. POSSIBLE TORNADO.
&&
ASLocal storm report, Mar 2, 3:33 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 AM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND DMG 1 SW PIGEYE 34.29N 87.93W
03/01/2023 MARION AL PUBLIC
MULTIPLE TREES DOWN ON HWY 187 NEAR MILE
MARKER 7. POSSIBLE TORNADO.
&&
ASLocal storm report, Mar 2, 3:34 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 AM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND DMG SHOTTSVILLE 34.26N 88.13W
03/01/2023 MARION AL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
SHOTTSVILLE. TREES BLOCKING CR 56 NEAR
SHOTTSVILLE COMMUNITY CHURCH. POSSIBLE
TORNADO.
&&
ASThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 9:42 PM CST | Special Weather Statement | BMX | Marion | 48 min |
| Mar 1, 9:49 PM CST | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| Mar 1, 9:54 PM CST | Tornado Warning | BMX | Marion | 40 min |
| Mar 1, 10:36 PM CST | Special Weather Statement | BMX | Marion, Winston | 39 min |
| Mar 1, 11:17 PM CST | Special Weather Statement | BMX | Winston | 43 min |
| Mar 2, 12:22 AM CST | Special Weather Statement | BMX | Fayette, Walker | 53 min |
| Mar 2, 12:33 AM CST | Special Weather Statement | BMX | Blount | 42 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.